MDJunction - People Helping People
 
Ask a Question
11/13/2011 12:34 PM

Exercise-and dosing. Again!

ITeach91
ITeach91  
Posts: 1872
VIP Member

Hi,

I mentioned in previous posts that I am currently enjoying pushing myself to a challenging level in exercise, primarily in spinning classes but also a bit of zumba. I feel great afterwards and the fatigue is not out of hand. I add electrolytes before and after, and often updose as well (an added 1.25 mg of prednisone). However, this week that old complaint of being terribly cold and unable to warm up has come back. True, the temp outside is cold now so I don't know how much that has to do with this. But it seems my basal temp is going down and my resting heart rate is also slower. In spite of increased activity (weight should be falling off) I've been on a pretty steady plateau with my weight loss for weeks now. I'm wondering if anyone knows whether or not increased exercise load can cause a need for increased dosing of synthroid? Or do you all think it might just be a cortisol issue. I do try to updose when I'm cold or notice other symptoms. Today the updose seemed to have no effect - I had to get under an electric blanket to warm up! I truly feel like a walking corpse when I get like this.

Any thoughts? I'm wondering if it is time to get the endo involved.

Deb

Reply

11/13/2011 05:17 PM
hypomama
hypomama  
Posts: 772
Member

I'd say check that T4 level!

11/13/2011 08:06 PM
Claire78
 
Posts: 389
Member

Yes - speak to the endo otherwise you are just chasing your tail. Maybe more blood tests are needed...

I got a firm lecture from my GP for ignoring symptoms and self-doctoring.


11/13/2011 08:49 PM
bob3bob3
bob3bob3Posts: 4213
Senior Member

I'd beg to differ. T3 more than T4 but compare it to what it was like a few months ago, not against ref ranges. I'd also look for a drop in BP and measurable (rather than felt) temp drop against previous results. I am actually suggesting that blood tests wont have the accuracy granularity to determine the difference. Just to be difficult!

And don't underestimate the dehydration aspect as well.

If you find that your temp is more over and undershooting dynamically (ie you sweat and shiver in short time cycles rather than stay constantly cold or hot for hours) then I'd suggest Pred/cortisol is more the problem. Have a reread of the Dr Rind stuff and you see what I am getting at.

I would agree that Synthroid needs a look at but in tandem with the Pred.

Bob


11/15/2011 02:43 PM
ITeach91
ITeach91  
Posts: 1872
VIP Member

Hi, I went to the endo this morning, they fit me in because yesterday the cold intolerance was severe and I noticed my heart rate really slowed down. Of course by the time I got there today it was a normal day. Of course! Anyway I described what was going on and he is sure it is a low cortisol issue. He increased my dose of pred to another quarter-pill a day to be taken before exercise only. I asked him about using HC for bump-up for exercising and he said no because of the fluid retention issue and the fact that the bottom number of my blood pressure was slightly elevated (90) today.

So, hoping this fixes the issue. T4 is 1.14, doc said that was good and did not test T3.

Deb

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved